MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY DEVICE; PERIPHERAL ORBITAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. STEALTH ORBITAL ATHERECTOMY DEVICE; PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Model Number PRD-SC30-200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No code available - suggested code: procedural delay.The oad was received at csi for analysis without protective packaging.Visual examination of the saline sheath revealed axial compression damage and deformation at the distal end of the saline sheath.Although the root cause of the saline sheath damage is undetermined, it is hypothesized that the damage is a result of applying excessive tension to the shaft and system during an attempt to remove the device and guide wire or the result of attempting to advance the device through a tight location.It is possible the saline sheath damage may have contributed to the reported event; however, this could not be confirmed through analysis.The oad driveshaft did not exhibit any damage that would have prevented a guidewire from passing through, and an in-house test wire was advanced into the driveshaft and handle assembly without resistance.As the original guidewire was not returned for analysis, it could not be determined if it was damaged or contributed to the reported complaint.At the conclusion of the failure analysis investigation, the reported driveshaft kink and inability to advance the guide wire through the oad could not be confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
The sheath of the stealth orbital atherectomy device was kinked, and the guide wire could not be advanced through it.The procedure was completed with a second oad.The procedure was delayed by 30 minutes or more due to the issue.

Brand Name
STEALTH ORBITAL ATHERECTOMY DEVICE
Common Device Name
PERIPHERAL ORBITAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key9667970
Report Number3004742232-2020-00027
Device Sequence Number3445042
Product Code MCW
UDI-Device Identifier10852528005053
UDI-Public(01)10852528005053(17)220131(10)256255
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberPRD-SC30-200
Device Catalogue Number70056-06
Device Lot Number256255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1